Jump to content

Photo

Spriro With No Bcp

spirolactane birth control

2 replies to this topic

#1 molpel

molpel

    New Member

  • Members
  • Posts & Likes
    Posts: 1
    Likes: 0
About Me
  • Joined: 10-April 13

Posted 10 April 2013 - 01:37 PM

Hi everyone!

I am new to this board/forum, but very grateful that it exists and am hoping someone can help, as I am reading myself into paranoia :)

 

I went to the Derm a week ago for a "bump" under my chin and also for him to take a look at some annoying-to-me little bumps that I seem to have developed on my skin (cheek/jaw) that don't clear up topically or with monthly facials.  They are covered generally by make-up and aren't that noticeable, but I notice them.  The "bump" is a cyst that is coming out next week in an in-office procedure and for the rest he said it was hormonal and would put me on 100mg/day of Spiro and it would all go away.  The only "warnings" he told me about it were that it may take several months for me to notice a difference and that it may affect my periods.  I normally don't experience side effects from medications, so I didn't think much of it.  Had the prescription filled that day and started taking it right away.

 

Cut to the past week where I have been driving myself nuts reading everyone's experiences - IB/No IB, crazy period/no problem/no period at all, bigger boobs/same boobs, dry skin/awesome skin, etc.  I am so confused now and paranoid, as it seems like everyone gets side effects.  Then of course, my rational friend said that generally people who have issues post about them and people who don't have anything, don't say anything (as they aren't looking to see if others are in the same boat).

 

I was due for my period 2 days ago and have nothing yet - can it mess with your period that quick (keep in mind, my cycle is anywhere from 27-32 days, so being 2 days late isn't unusual, but I am over-thinking it, of course)?  Does it make it go away or come out like crazy and more than 1x per month?  I can not take BCP due to family medical history, but my Derm never even asked if I was on it (I see lots that use a combo regimen).  How common are the "irregular periods" side effects?  How long does it last?

 

I am almost thinking that the side effects are not even worth risking as my situation is really not bad at all, but it would be nice to have clear skin - I almost 41 years old for crying out loud! It is hard to tell if I am having an IB right now, as it is also when I normally break out for my period + I just had a facial over the weekend and sometimes I break out a few days after that.  Nothing a little make-up can't handle.

 

Is there anyone out there who had no side effects and saw results?  Without taking BCP as well?

 

Any advice, thoughts, etc., are more than welcome.  I have just been reading through so many comments where people seem to also take BCP and would love to hear from some women who have taken Spiro without BCP.



#2 MissSac17

MissSac17

    Member

  • Site Watch
  • Posts & Likes
    Posts: 257
    Gallery Images: 155
    Blog Entries: 17
    Likes: 68
About Me
  • Gender:Female
  • Location:Scotland
  • Interests:Fitness, good food, reading blogs, spiritualism, learning, self-medicating.
  • Joined: 16-August 12

Posted 11 April 2013 - 01:02 PM

Hey Molpel :) I felt the need to reply to your post. First of all, welcome to Acne.org - it is probably the best online community and support system I have ever come across.

You sound a bit frustrated and paranoid in your post and I just want to be a wee voice of ease for you. How long have you had the "little bumps" for? The "cyst" you went to see the Derm about.. did it just suddenly appear or had you had it for a while? So he said that the other little bumps on your face is hormonal then?

Before I went on Spiro I did alot of research on it. Endless research. I totally understood the side effects and though "what the hell, bring it on" - I genuienly believe mines is hormonal and believe Spiro will work for me. Eventually. It seems, and I am not the only one who experiences it, but Acne is a Patience game. During the game though, you have alot of ups and downs, good days and bad days, and you will possible get angry and frustrated and maybe even cry alot and think "why me??! FS"

Anyway, I started with 25mg for the first 6 and a half weeks and then went to 50mg. My reason for doing this was because I wanted to ease myself into the drug and perhaps slow down the side effects, if they were to arrive. I was a wee bit unlucky though, because I am pretty sure I am still have the remainders of an IB which took about 2 weeks to arrive on my face. 100mg seems like alot though to be prescribed, but then again I ain't a doctoe/derm so I guess we should listen to them - they should know what is best I guess.

Honestly, I would suggest you don't go crazy and searching for reviews about it because most likely you will see a review - a bad one - and focus alot on their side effects and maybe believe you have them too. But you are right, the reviews are mixed. Thats why maybe its best to just LOG your experience, and just write about what you are finding is happening with YOU. I also am NOT on birth control. I have personal reasons to not want to go on it ever again, but there are times where I think "should I go on it along with Spiro? Maybe I should" Since alot of people that I have read about experienced a much better clearance of their acne this way (I presume it is to do with the balancing of oestrogen and progesterone though, whilst the testosterone levels are being lowered or androgen receptors are being blocked)

Have you had your hormones tested at all? My periods are irregular and I will tell you now, I have not had a period since being on Spiro :/ so thats since 2nd Feb (6 weeks late) and I have been on Spiro for about 8 weeks and a half now. It is hard for me to say what will happen with you, since everyones bodies are different. I also aswell have noticed an increase in toilet usage (not much) andI feel more womanly, I am convinced my boobs are half a cup bigger. I need to exercise more to feel comfortable.

You might be experiencing an IB, Im really not sure, but even if you are it may not last too long. Did your Derm say you will be on Spiro for a long time?


Don't stress so much okay :) we are all here to make you feel good about yourself



#3 LillyRose7

LillyRose7

    Member

  • Veteran Members
  • Posts & Likes
    Posts: 207
    Likes: 22
About Me
  • Gender:Female
  • Joined: 05-December 11

Posted 19 April 2013 - 05:25 AM

i think that people are on BCP + spiro as a combination because its not merely the androgen blocking action of spiro that stops acne, but BCP pills have an effect on skin as well as they are meant to balance out the hormone levels in your blood and this in itself helps with acne. The estrogen and progesterone in the pills both have an effect on your skin and its oiliness and the androgens, and it also stops the fluctuation of hormones which can cause acne and breakouts. You don't need to have high androgens to have breakouts, you can just be extremely sensitive to their effects.

 

I know a lot of people have had success with spiro. I took it for a few days but i was having weird side effects (peeing too much of course since its a diuertic), low blood pressure, pain near kidneys etc. and i felt imbalanced so i take the pill now cuz i noticed i would get nasty under the skin pimples on my chin which are hormonal in nature so thought the best thing to do is take the pill. 

I know with hormones it is a waiting game, i have had to wait till the end of month 3 to see any effect and its only just starting to clear and ppl are noticing. I expect complete clearance perhaps in months 4-5 or maybe even 6 but I will be patient because clear skin is worth the wait after having years of acne.

 

Just be patient and go back to your doctor if you notice anything strange.

 

Many endos use BCP + spiro to have their patients completely clear but my endo said she prefers to use spiro only for EXTREMELY hairy patients. She never uses it in acne patients, she just puts them on the pill. YAZ has a spiro derivative in it.






0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users